Calculus of Variations and Geometric Measure Theory

C. De Filippis - G. Palatucci

Hölder regularity for nonlocal double phase equations

created by palatucci on 19 Nov 2018
modified on 13 Apr 2019


Published Paper

Inserted: 19 nov 2018
Last Updated: 13 apr 2019

Journal: J. Differential Equations
Volume: 267
Number: 1
Pages: 547--586
Year: 2019
Doi: 10.1016/j.jde.2019.01.017

ArXiv: 1901.05864 PDF


We prove some regularity estimates for viscosity solutions to a class of possible degenerate and singular integro-differential equations whose leading operator switches between two different types of fractional elliptic phases, according to the zero set of a modulating coefficient $a=a(\cdot,\cdot)$. The model case is driven by the following nonlocal double phase operator, \[ \int \frac{
^{n+sp}}\,{\rm d}y + \int a(x,y)\frac{
^{n+tq}}\,{\rm d}y, \] where $q\geq p$ and $a(\cdot,\cdot)\geqq 0$. Our results do also apply for inhomogeneous equations, for very general classes of measurable kernels. By simply assuming the boundedness of the modulating coefficient, we are able to prove that the solutions are Hölder continuous, whereas similar sharp results for the classical local case do require $a$ to be Hölder continuous. To our knowledge, this is the first (regularity) result for nonlocal double phase problems.

Keywords: Hölder continuity, fractional Sobolev spaces, quasilinear nonlocal operators, nonlocal viscosity solutions, double phase functionals